# SDR 2002FA0000267

- Difficulty date: December 1, 2001
- Submitted: February 26, 2002
- Operation: General aviation
- Aircraft: N71298
- Make and model: Cessna 182M
- Aircraft serial: 18259567
- Engine: Cont O470R
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Piston
- Part number: SA640518
- Condition: Failed
- Location: Nr 5 Cyl
- Part time: 280 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

CASTROSPHOIC ENGINE FAILURE AFTER TAKEOFF.  EMERGENCY LANDING WAS EXECUTED WITHOUT INCIDENT.  ENGINE WAS DISASSEMBLED, REVEALING NR 5 PISTON DISINTEGRATED.  ENGINE HAD BEEN OVERHAULED APPROXIMATELY 280 HOURS AND 3.5 YEARS PRIOR TO FAILURE.  ALL PISTONS HAD BEEN REPLACED WITH NEW AT OVERHAUL.  PARTS WERE SUBMITTED TO THE MANUFACTURER FOR ANALYSIS.
